Wednesday, August 24, 2011

It only took 3 doses.......

It only took three doses of the Revlimid  (lenalidomide), and my honey looks like someone that got into a bed of poison ivy! The itching started late Monday, though in typical Bob fashion, I wasn't aware of it until Tuesday morning. The rash didn't make its appearance until later Tuesday morning.

I first gave him Benadryl, and then I called the Cancer Center. His Onc. told me that the itching is "very rare" (not what I'd read, or heard, but he's the doctor, so I didn't disagree). He suggested that he'd have his nurse call our Pharmacy and order Atarax, for Bob. Atarax is an Antihistamine which is prescribed for itching, hives, allergies, insomnia (oh good....he sleeps most of the day, now), nausea, and anxiety (can I please take one!).

I picked up the prescription and gave him one. I understand why it's for itching.......when you're sleeping, you don't have a tendency to scratch!! The Atarax can also cause dizziness (and, it did), and can cause "reddening of the skin" (really don't need anymore of that!).

The rash appeared later, and by this morning, had taken up full residence in his body. The insides of his arms don't have "whelps" or "blotches", they are just one continuous big red "splotch". It's on his stomach and on his back. My concern was when his face and neck began to be covered, and when I read on one of the Myeloma websites that his throat could begin to close if the rash got that far!

Another call to the Cancer Center. Stop the Revlimid. After a couple of days, it should clear up, and when it does (did they say "when" or "if"?) start the Revlimid, again. It "should not" cause a rash the 2nd time, around. He doesn't feel good, and bless his heart, he certainly doesn't look his best - all red and blotchy. I hope it goes away soon; I know this is getting old for him.

Just hoping this drug is doing as much damage on the inside, to the cancer, as it's doing on the outside!


  1. Holy Moly! I wonder if its a coincidence or cause and effect. Poor Bob! Tell him I said to stop hanging out with that "Side Effect Gang!" They are no good! Hugs, Lori

  2. Lori: Based on what I've read, on the Forums, quite a few have been affected by the rash. If this is the worst it's going to be, it isn't bad. Thankfully, this time, his stomach wasn't affected.

    Hugs to you.....